Pregúnta 65. Cuál es la quimioterapia más implicada en el responsable de este paciente con cancer de testiculo?

Universal Navigation
PUBLICATIONS

LOG OUT
Display Search
Display Navigation
NeuroSAE Logo
Your answer Was Correct

NEXT QUESTION

NEUROSAE 2018 ANNUAL MEETING EDITION (VOLUME 10, ISSUE 3)
QUESTION 65 OF 100

65.
A 37-year-old man who was treated for testicular cancer 3 weeks ago presents with unsteadiness and numbness in the hands and feet. Examination reveals normal strength, absent reflexes throughout, and impaired sensation, including sharp pain, temperature, vibration, and position sense up to the ankles. The numbness has progressed to the knees and the unsteady gait has become progressively worse despite no further exposure to cisplatin therapy. Neuropathy workup, paraneoplastic panel, and analysis of CSF are within normal limits. Electrodiagnostic studies reveal predominantly sensory and mild motor axonal neuropathy. A treatment related neuropathy is highly likely. Which of the following agents is most likely implicated in his neuropathy?

A. Doxorubicin
B. Cisplatin **
C. Thalidomide
D. Cyclophosphamide
E. Mercaptopurine
** = Your answer
Cisplatin-induced neuropathy usually develops within days of infusion but can progress up to 4 weeks after the completion of chemotherapy. Platinum is the principal cause of sensory neuronopathy by causing toxic injury to the dorsal root ganglion. For the other options, acute progressive painful axonal neuropathy is not commonly associated although thalidomide treatment has been associated with an acute neuritis. However, thalidomide is not standard therapy for testicular cancer.
References
Staff NP, Windebank AJ. Peripheral neuropathy due to vitamin deficiency, toxins, and medications. Continuum (Minneap Minn). 2014 Oct;20(5 Peripheral Nervous System Disorders):1293-306. doi: 10.1212/01.CON.0000455880.06675.5a.
Hana Starobova1 and Irina Vetter. Pathophysiology of Chemotherapy-Induced Peripheral Neuropathy. Frontiers in Molecular Neuroscience. May 2017:10 (174)
NEXT QUESTION
QUESTIONS ABOUT THE NEUROSAE PROGRAM?
Email memberservices@aan.com

Call (800) 879-1960 or (612) 928-6000 (international)
Refund Policy
QUESTIONS ABOUT YOUR ABPN MOC REQUIREMENTS?
Email questions@abpn.com

Call (847) 229-6547 or (847) 229-6500

RELATED AREAS

NeuroSAE Brochure
Learn about the self-assessment component of MOC
TOP
Footer
CONTACT US
MEMBERSHIP AND SUPPORT
ABOUT THE AAN
WORK AT THE AAN
PRESS & MEDIA
INDUSTRY
ADVERTISE
SYNAPSE ONLINE COMMUNITY
AMERICAN BRAIN FOUNDATION

Terms of Use
Code of Conduct
Accessibility
Policy of Use
©2017 American Academy of Neurology – All Rights ReservedA

Deja una respuesta

Tu dirección de correo electrónico no será publicada. Los campos obligatorios están marcados con *